Requesting information on the latest type 1 diabetes

rated by 0 users
Not Answered This post has 0 verified answers | 4 Replies | 1 Follower

Top 500 Contributor
2 Posts
Rola92 posted on Fri, Oct 11 2013 8:42 PM

Hello,

 

I am emailing you to get information on what is the newest therapy for type 1 diabetes. My mother has been suffering from this disease for eight years now. she extremely lost a lot of weight. She became abnormally thin. Her blood sugar levels are always inconsistent.  she would always have either very high or very low blood sugar levels. She would suffer from dehydration almost every month or two and enters the hospital for a couple of day to restore her blood sugar. She does take good care of her diet, but no matter what she does her blood sugar keep going extremely high and low. Thus I am seeking your to find out if there is any new treatment that would help her have a better control over her blood sugar.

 

Thank you,

Rola Haddad

All Replies

Top 25 Contributor
120 Posts
amrad replied on Fri, Oct 11 2013 11:04 PM

what insulin treatment is she on? Some medications will also cause blood sugar to rise, i.e. thyroid, and anti-depressants.

Top 500 Contributor
2 Posts
Rola92 replied on Sat, Oct 12 2013 2:40 PM

She takes Levemir and NovoRapid FlexPen.

Top 25 Contributor
120 Posts
amrad replied on Sat, Oct 12 2013 11:59 PM

I would identify when the low's or high's occur, when  insulin was given? when the meal was, etc.. I would test 4 hrs after a meal, as that's when the rapid  acting insulin would end to see if it did its job, if not an adjustment may be in order. Levemir also has a slight peak which is around hour 5 after injecting (so that could cause a low). Also  in the morning for me around 8am I experience the dawn phenomenon and need a couple extra units to bring down my blood sugar.

Unfortunately with that insulin regime, there is no buffer if you want a snack (you need to take a shot of insulin). Once a meal is done, it is done.

Top 150 Contributor
5 Posts

I'm not familiar in the medication that she take but it is better to consult your attending doctor about your mother condition. Because, only your doctor can give/change the right medication to your mother. 

Page 1 of 1 (5 items) | RSS